MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open distally.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm.It was noted the patient's vessel tortuosity was moderate.It was reported that physician deployed pipeline flex 4.75x14 in the distal internal carotid artery.The device began to open but then it looked fishmouthed in the distal end.The device was resheathed and then removed with the microcatheter.The pipeline was placed in a bend in the distal section.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.No additional steps or other devices required to open the pipeline.There was successful deployment of a new device, ped-475-14.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12443785
Report Number2029214-2021-01136
Device Sequence Number14347186
Product Code OUT
UDI-Device Identifier00847536016651
UDI-Public00847536016651
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model NumberPED-475-14
Device Catalogue NumberPED-475-14
Device Lot NumberB114475
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1